Alert archive / Indiana / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 54, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at May 21, 2013, 3:00 AM EDT for 10 counties in Indiana. It was in force for 45 min. 14 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 21, 2013, 3:00 AM EDT (07:00 UTC)
- Expired
- May 21, 2013, 3:45 AM EDT
- In force
- 45 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Boone County, IN, Carroll County, IN, Clinton County, IN, Hamilton County, IN, Hendricks County, IN, Howard County, IN, Johnson County, IN, Marion County, IN, Morgan County, IN, Tipton County, IN
The radar
The Indianapolis radar (KIND), 69 km from the middle of the area, began a volume at 07:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 21, 3:00 AM EDT | TSTM WND DMG | 1 E Mooresville, IN | EXTENSIVE DAMAGE NEAR SOCCER FIELD AT SCHOOL JUST OFF OF BRIDGE ROAD. REPORTED BY BOB PRUITT. |
| May 21, 3:00 AM EDT | TSTM WND DMG | 3 W Plainfield, IN | TREES DOWNED NEAR CARTERSBURG |
| May 21, 3:00 AM EDT | TSTM WND DMG | Burlington, IN | TWO CHICKEN HOUSES DESTROYED. |
| May 21, 3:00 AM EDT | TSTM WND DMG | Mooresville, IN | POWER LINES DOWN NEAR ECHO LAKE. |
| May 21, 3:05 AM EDT | TSTM WND DMG | 4 Nw Zionsville, IN | TREES DOWNED. |
| May 21, 3:05 AM EDT | TSTM WND DMG | Brownsburg, IN | TREES AND LIMBS DOWN |
| May 21, 3:10 AM EDT | TSTM WND DMG | Sheridan, IN | MULTIPLE TREES AND POWER LINES DOWN |
| May 21, 3:14 AM EDT | TSTM WND GST 55 | 7 Sw Indianapolis, IN | |
| May 21, 3:20 AM EDT | TSTM WND DMG | 5 N Noblesville, IN | TREES AND LIMBS DOWN |
| May 21, 3:20 AM EDT | TSTM WND DMG | 5 Se Indianapolis, IN | TREES AND LIMBS DOWN NEAR INTERSECTION OF SHELBYVILLE AND FRANKLIN ROAD |
| May 21, 3:20 AM EDT | TSTM WND DMG | Noblesville, IN | TREES DOWN AS WELL AS DAMAGE TO A CVS AND SPEEDWAY GAS STATION. |
| May 21, 3:30 AM EDT | TSTM WND DMG | Tipton, IN | TREE DOWN AT INTERSECTION OF 100N AND 200E. WINDS ESTIMATED AROUND 65 MPH. |
| May 21, 3:30 AM EDT | TSTM WND DMG | Westfield, IN | 3 INCH DIAMATER TREE SNAPPED AT 116TH AND SPINGMILL ROAD. TIME ESTIMATED. REPORT VIA TWIITER. |
| May 21, 3:30 AM EDT | TSTM WND GST 62 | Fishers, IN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 13 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 20, 11:56 PM EDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 7.0 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1540 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1320 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 6.7
The text
As transmitted, in the capitals the NWS used until 2016.
566
WUUS53 KIND 210700
SVRIND
INC011-015-023-057-063-067-081-097-109-159-210745-
/O.NEW.KIND.SV.W.0054.130521T0700Z-130521T0745Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
300 AM EDT TUE MAY 21 2013
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN BOONE COUNTY IN CENTRAL INDIANA...
SOUTHEASTERN CARROLL COUNTY IN NORTH CENTRAL INDIANA...
EASTERN CLINTON COUNTY IN CENTRAL INDIANA...
HAMILTON COUNTY IN CENTRAL INDIANA...
EASTERN HENDRICKS COUNTY IN CENTRAL INDIANA...
HOWARD COUNTY IN CENTRAL INDIANA...
JOHNSON COUNTY IN CENTRAL INDIANA...
MARION COUNTY IN CENTRAL INDIANA...
EASTERN MORGAN COUNTY IN CENTRAL INDIANA...
TIPTON COUNTY IN CENTRAL INDIANA...
* UNTIL 345 AM EDT
* AT 257 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LEBANON...
AND MOVING NORTHEAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
INDIANAPOLIS...KOKOMO...BEECH GROVE...ZIONSVILLE...CARMEL...
LAWRENCE...FISHERS...NOBLESVILLE...TIPTON...MONUMENT CIRCLE...
WHITESTOWN...WYNNEDALE...SPRING HILL...ROCKY RIPPLE...CROWS NEST...
INDIANA STATE FAIRGROUNDS...NORTH CROWS NEST...MERIDIAN HILLS...
BROAD RIPPLE AND WARREN PARK.
THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 85 AND 136.
THIS INCLUDES INTERSTATE 69 BETWEEN MILE MARKERS 200 AND 208.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 62 AND 93.
THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 64 AND 99.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 4069 8637 4057 8636 4057 8593 3936 8597
3935 8645 4070 8643 4070 8638
TIME...MOT...LOC 0700Z 236DEG 49KT 4003 8641
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
KOCH2 follow-up statements
668
WWUS53 KIND 210727
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
327 AM EDT TUE MAY 21 2013
INC015-063-210737-
/O.CAN.KIND.SV.W.0054.000000T0000Z-130521T0745Z/
HENDRICKS IN-CARROLL IN-
327 AM EDT TUE MAY 21 2013
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CARROLL AND EASTERN
HENDRICKS COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3936 8630 4057 8626 4057 8622 4056 8621
4057 8593 3936 8597
TIME...MOT...LOC 0727Z 236DEG 49KT 4023 8601
$$
INC011-023-057-067-081-097-109-159-210745-
/O.CON.KIND.SV.W.0054.000000T0000Z-130521T0745Z/
TIPTON IN-MORGAN IN-MARION IN-JOHNSON IN-HOWARD IN-HAMILTON IN-
BOONE IN-CLINTON IN-
327 AM EDT TUE MAY 21 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EXTREME
SOUTHEASTERN CLINTON...EASTERN BOONE...HAMILTON...CENTRAL HOWARD...
JOHNSON...MARION...EASTERN MORGAN AND TIPTON COUNTIES UNTIL 345 AM
EDT...
AT 323 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTH OF
TIPTON...AND MOVING NORTHEAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
KOKOMO...SHARPSVILLE...INDIAN HEIGHTS...WINDFALL AND GREENTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH NOT IMMEDIATELY
LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND SIGNIFICANT
PROPERTY DAMAGE.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 3936 8630 4057 8626 4057 8622 4056 8621
4057 8593 3936 8597
TIME...MOT...LOC 0727Z 236DEG 49KT 4023 8601
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$
KOCH399
WWUS53 KIND 210740
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
340 AM EDT TUE MAY 21 2013
INC011-023-057-067-081-097-109-159-210751-
/O.EXP.KIND.SV.W.0054.000000T0000Z-130521T0745Z/
TIPTON IN-MORGAN IN-MARION IN-JOHNSON IN-HOWARD IN-HAMILTON IN-
BOONE IN-CLINTON IN-
340 AM EDT TUE MAY 21 2013
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHEASTERN
CLINTON...EASTERN BOONE...HAMILTON...CENTRAL HOWARD...JOHNSON...
MARION...EASTERN MORGAN AND TIPTON COUNTIES WILL EXPIRE AT 345 AM
EDT/245 AM CDT/...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO
WATCH REMAINS IN EFFECT UNTIL 6 AM EDT.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN INDIANAPOLIS.
LAT...LON 3936 8630 4057 8626 4057 8622 4056 8621
4057 8593 3936 8597
TIME...MOT...LOC 0741Z 236DEG 49KT 4033 8580
$$
KOCHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 12:15 AM EDT, 2 hours 45 minutes earlier.
Area forecast discussion, May 21, 12:15 AM EDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1215 AM EDT TUE MAY 21 2013 .UPDATE... THE AVIATION SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS... ISSUED AT 239 PM EDT MON MAY 20 2013 A LARGE UPPER LOW CURRENTLY OVER THE PLAINS IS EXPECTED TO BRING UNSETTLED WEATHER TO THE AREA THROUGH THURSDAY AS IT SLOWLY MOVES EAST AND WEAKENS WITH TIME. IN THE WAKE OF THIS SYSTEM...HIGH PRESSURE IS EXPECTED TO BUILD INTO THE AREA OVER THE WEEKEND AND INTO EARLY NEXT WEEK. && .NEAR TERM /REST OF TONIGHT/... ISSUED AT 835 PM EDT MON MAY 20 2013 CONVECTION ACROSS THE FORECAST AREA HAS CEASED...AND NOW FOCUS IS ON CONVECTION MOVING INTO ILLINOIS AT THE MOMENT. CURRENT TIMING ON CONVECTION IN ILLINOIS PUTS IT IN CENTRAL INDIANA AFTER MIDNIGHT. THUS HAVE REMOVED POPS MOST AREAS UNTIL AFTER MIDNIGHT...THEN GRADUALLY INCREASED THEM BACK UP TO PREVIOUS FORECAST. MAY HAVE TO UP THEM INTO LIKELY OR HIGHER CATEGORY LATER THIS EVENING DEPENDING ON HOW CONVECTION IN ILLINOIS MOVES/DEVELOPS. RIGHT NOW THE NORTHWEST FORECAST AREA LOOKS TO BE THE AREA WHERE POPS WOULD HAVE TO BE INCREASED. DEEP LAYER SHEAR...INITIALLY RATHER WEAK THIS EVENING...IS EXPECTED TO STRENGTHEN LATER TONIGHT. AS A RESULT...THINK THE POTENTIAL FOR ORGANIZED SEVERE CONVECTION SHOULD GRADUALLY INCREASE AS TIME GOES BY TONIGHT. THUS WILL CONTINUE TO MENTION SEVERE THREAT FOR AFTER MIDNIGHT. NO CHANGES MADE TO TEMPERATURES AT THIS TIME. && .SHORT TERM /TUESDAY THROUGH THURSDAY/... ISSUED AT 239 PM EDT MON MAY 20 2013 MAIN FEATURE DURING THIS PERIOD WILL BE THE LARGE UPPER LOW OVER THE PLAINS THAT IS EXPECTED TO GRADUALLY OPEN UP AND MOVE INTO THE MIDWEST BY THURSDAY...KEEPING THE SHORT TERM UNSETTLED. DETAILS REVOLVING AROUND THE FRONTAL BOUNDARY OR ANY EFFECTIVE OUTFLOW BOUNDARIES TO FOCUS CONVECTION ON OVER THE NEXT COUPLE OF DAYS IS STILL MURKY...WITH SEVERAL ROUNDS OF CONVECTION EXPECTED. ACTUAL COLD FRONT MAY NOT PASS UNTIL WEDNESDAY NIGHT OR THURSDAY MORNING. APPEARS FROM THE MODEL DATA...THE BEST PRECIPITATION SIGNALS ARRIVE TUESDAY NIGHT AND WEDNESDAY...SO WILL GO WITH THE HIGHEST POPS DURING THOSE TIMES. WILL GO WITH CHANCE POPS IN THE OTHER PERIODS FOR NOW. AT THIS POINT...THE COMBINATION OF LAPSE RATES AND DEEP LAYER SHEAR SUGGEST THAT TUESDAY MAY HAVE THE BEST POTENTIAL FOR SEVERE CONVECTION OVER THE NEXT COUPLE OF DAYS. BY WEDNESDAY...LAPSE RATES BECOME POORER...WHICH SHOULD HELP TO DIMINISH THE SEVERE THREAT BY THAT TIME. GIVEN PROGGED LOW LEVEL THICKNESSES AND EXPECTED CONVECTION OR CLOUD COVER...THE GFS MOS HIGHS FOR TUESDAY AND WEDNESDAY LOOK A LITTLE WARM. WILL NUDGE THE NUMBERS DOWN A FEW DEGREES. GUIDANCE LOWS LOOK OK. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... ISSUED AT 239 PM EDT MON MAY 20 2013 DRY WEATHER IS ANTICIPATED DURING THIS PERIOD AND THE ECMWF AND THE GFS BOTH AGREE IN BUILDING A LARGE RIDGE OVER THE CENTRAL PLAINS ACROSS INDIANA DURING THIS TIME. A SHORT WAVE TROUGH WILL EXIT THE AREA ON THURSDAY...ALLOWING THE LEE SIDE OF THE RIDGE AND ASSOCIATED SUBSIDENCE ON NORTHWEST WIND TO ARRIVE ACROSS THE AREA FOR FRIDAY AND SATURDAY. THIS WILL RESULT IN DRY WEATHER WITH TEMPS AT OR BELOW SEASONABLE NORMALS AS DUE TO THE COOL CANADIAN AIR. TEMPS WILL GRADUALLY WARM ON SUNDAY AND MONDAY AS THE RIDGE PROGRESSES EASTWARD AND WARMER...MORE HUMID AIR ARRIVES ON SOUTHERLY WINDS ON THE BACK OF THE RIDGE. && .AVIATION /DISCUSSION FOR THE 210600Z TAF ISSUANCE/... ISSUED AT 1215 AM EDT TUE MAY 21 2013 RADAR REFLECTIVITY AND RAPID REFRESH REFLECTIVITY PROGS SUGGESTS LINE OF THUNDERSTORMS...ACROSS ILLINOIS WILL MOVE INTO THE LAF AND HUF AREAS AROUND 07Z AND IND AND BMG AFTER 08Z. SO...WILL HAVE TEMPO IFR THUNDERSTORMS THROUGH 11Z AT LAF AND HUF AND 12Z AT IND AND BMG WITH VCTS FOR A FEW HOURS AFTER AS A BUFFER. THEN...ATMOSPHERE LIKELY TO DESTABILIZE LATE IN THE DAY WITH MORE THUNDERSTORM DEVELOPMENT ON TAP ESPECIALLY AFTER 00Z WEDNESDAY. COULD SEE WIND GUSTS TO 40 KNOTS WITH SUSTAINED WINDS 20 KNOTS FROM THE SOUTHWEST WITHIN THE LINE OVERNIGHT. OTHERWISE...POTENTIAL FOR SOUTH AND SOUTHWEST WINDS TO NEAR 20 KNOTS GUSTING TO NEAR 30 KNOTS AFTER 15Z TODAY AS THE ATMOSPHERE MIXES. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...JAS NEAR TERM...JAS/50 SHORT TERM...JAS LONG TERM....PUMA AVIATION...MK VISIT US AT HTTP://WWW.WEATHER.GOV/IND FOLLOW US ON TWITTER AND YOUTUBE AT: WWW.TWITTER.COM/NWSINDIANAPOLIS WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, May 20, 8:10 PM EDT, 6 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 810 PM EDT MON MAY 20 2013 INZ021-028>031-035>049-051>057-060>065-067>072-220015- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 810 PM EDT MON MAY 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. OUTLOOK: THUNDERSTORMS...POSSIBLY SEVERE. HAZARDS: LARGE HAIL...DAMAGING WINDS...LIGHTNING. TIMING: AFTER MIDNIGHT. DISCUSSION: A FRONTAL SYSTEM WILL BEGIN ITS APPROACH TO THE AREA TONIGHT. AREAS OF THUNDERSTORMS SHOULD MOVE INTO CENTRAL INDIANA AFTER MIDNIGHT. SOME STORMS MAY BE SEVERE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. OUTLOOK: THUNDERSTORMS ARE POSSIBLE THROUGH EARLY THURSDAY. STRONG STORMS ARE POSSIBLE TUESDAY THROUGH WEDNESDAY. AT THIS TIME...THE MOST LIKELY THREAT FOR SEVERE STORMS LOOKS TO BE TUESDAY EVENING INTO WEDNESDAY...WITH HAIL AND DAMAGING WINDS AS THE MAIN THREATS. DISCUSSION: A FRONTAL SYSTEM WILL MOVE INTO THE AREA MID WEEK BRINGING SOME SHOWERS AND THUNDERSTORMS. THE SYSTEM WILL BE WEAKENING AS IT MOVES IN...BUT SEVERE STORMS ARE STILL POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AT TIMES STARTING OVERNIGHT TONIGHT THROUGH WEDNESDAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
In the hours before
Special weather statement, May 21, 2:00 AM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
200 AM EDT TUE MAY 21 2013
INZ028-029-035-036-043>045-051>053-210645-
CLAY-FOUNTAIN-MONTGOMERY-OWEN-PARKE-PUTNAM-TIPPECANOE-VERMILLION-
VIGO-WARREN-
200 AM EDT TUE MAY 21 2013
...STRONG THUNDERSTORM ADVISORY FOR CLAY...FOUNTAIN...MONTGOMERY...
NORTHERN OWEN...PARKE...PUTNAM...TIPPECANOE...EASTERN VERMILLION...
EASTERN VIGO AND WARREN COUNTIES UNTIL 245 AM EDT...
AT 156 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES EAST OF NEWPORT...OR 21 MILES SOUTHWEST
OF CRAWFORDSVILLE...MOVING NORTHEAST AT 55 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
CRAWFORDSVILLE...
LAFAYETTE...
GREENCASTLE...
VEEDERSBURG...
WILLIAMSPORT...
WEST LAFAYETTE...
QUINCY...
PENCE...
WALLACE...
WAVELAND...
WEST LEBANON...
SHADES STATE PARK...
RUSSELLVILLE...
TAB...
ALAMO...
HILLSBORO...
FILLMORE...
BAINBRIDGE...
MELLOTT...
WAYNETOWN...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4056 8670 3930 8672 3929 8746 4002 8739
4037 8754 4048 8752 4048 8710 4057 8709
TIME...MOT...LOC 0600Z 235DEG 50KT 3995 8719
KOCHSpecial weather statement, May 21, 2:30 AM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
230 AM EDT TUE MAY 21 2013
INZ053-061-062-067>070-210715-
DAVIESS-GREENE-KNOX-LAWRENCE-MARTIN-MONROE-OWEN-
230 AM EDT TUE MAY 21 2013
...STRONG THUNDERSTORM ADVISORY FOR DAVIESS...GREENE...EASTERN
KNOX...WESTERN LAWRENCE...MARTIN...WESTERN MONROE AND SOUTHERN OWEN
COUNTIES UNTIL 315 AM EDT...
AT 229 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LINTON...OR 30 MILES NORTHEAST OF
VINCENNES...MOVING EAST AT 60 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
BLOOMFIELD...
SHOALS...
SPENCER...
LYONS...
ODON...
NEWBERRY...
SWITZ CITY...
LOOGOOTEE...
WEST BOGGS LAKE...
COAL CITY...
BURNS CITY...
CRANE...
WORTHINGTON...
LACY...
INDIAN SPRINGS...
ROLAND...
FREEDOM...
HURON...
OWENSBURG...
SOLSBERRY...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3851 8707 3853 8710 3851 8716 3855 8719
3852 8726 3854 8744 3890 8726 3890 8724
3894 8724 3917 8713 3917 8705 3930 8705
3931 8649 3868 8665 3868 8667 3852 8669
3852 8683 3849 8689
TIME...MOT...LOC 0630Z 253DEG 51KT 3900 8713
KOCHThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 2:00 AM EDT | Special Weather Statement | IND | Clay, Fountain, Montgomery, Owen, Parke, Putnam and 3 more | 45 min |
| May 21, 2:30 AM EDT | Special Weather Statement | IND | Daviess, Greene, Martin | 45 min |
| May 21, 2:39 AM EDT | Severe Thunderstorm Warning | IND | Boone, Carroll, Clinton, Hendricks, Montgomery, Morgan and 3 more | 51 min |
| May 21, 2:45 AM EDT | Severe Thunderstorm Warning | IND | Daviess, Greene, Lawrence, Martin, Monroe, Morgan and 1 more | 45 min |
| May 21, 2:55 AM EDT | Tornado Warning | IND | Hendricks | 35 min |
| May 21, 3:49 AM EDT | Severe Thunderstorm Warning | IND | Delaware, Henry, Madison | 41 min |
| May 21, 3:57 AM EDT | Severe Thunderstorm Warning | IND | Decatur, Henry, Jennings, Rush | 48 min |
| May 21, 4:17 AM EDT | Severe Thunderstorm Warning | IND | Randolph | 43 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.